Alert archive / California / Beach Hazards Statements in 2015
Beach Hazards Statement 10, NWS San Diego, CA
NWS San Diego, CA issued this beach hazards statement at Jun 30, 2015, 3:56 PM PDT for Orange County, California. It was in force for 64 min.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2015, 3:56 PM PDT (22:56 UTC)
- Expired
- Jun 30, 2015, 5:00 PM PDT
- In force
- 64 min
- Issued by
- NWS San Diego, CA
County Orange County, CA
The radar
The Santa Ana Mts radar (KSOX), 20 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 10.9 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1898 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
996 WHUS46 KSGX 302256 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 356 PM PDT TUE JUN 30 2015 ...LIGHTNING THREAT ALONG ORANGE COUNTY BEACHES UNTIL 500 PM... ...LIGHTNING HAS ENDED AT SAN DIEGO COUNTY BEACHES... .THUNDERSTORMS CONTINUED MOVING NORTHWEST THROUGH ORANGE COUNTY SHORTLY BEFORE 400 PM. LIGHTNING WILL OCCUR ALONG THE SOUTHERN ORANGE COUNTY BEACHES UNTIL AROUND 415 PM...AND NORTHERN ORANGE COUNTY BEACHES UNTIL BETWEEN 430 PM AND 500 PM. CAZ043-010000- /O.CAN.KSGX.BH.S.0009.000000T0000Z-150701T0000Z/ SAN DIEGO COUNTY COASTAL AREAS- 356 PM PDT TUE JUN 30 2015 ...BEACH HAZARDS STATEMENT IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE BEACH HAZARDS STATEMENT. THUNDERSTORMS HAVE EXITED THE AREA. $$ CAZ552-010000- /O.NEW.KSGX.BH.S.0010.150630T2256Z-150701T0000Z/ ORANGE COUNTY COASTAL AREAS- 356 PM PDT TUE JUN 30 2015 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A BEACH HAZARDS STATEMENT FOR LIGHTNING...WHICH IS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * LOCATION...ORANGE COUNTY BEACHES. * TIMING...THROUGH 415 PM ALONG SOUTHERN ORANGE COUNTY BEACHES AND UNTIL BETWEEN 430 PM AND 500 PM ALONG NORTHERN ORANGE COUNTY BEACHES. * IMPACTS...POSSIBLE DEADLY LIGHTNING STRIKES AT THE BEACHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS STRONG RIP CURRENTS...ELEVATED SURF HEIGHTS...MINOR TIDAL OVERFLOW...OR LIGHTNING ARE POSSIBLE AT LOCAL BEACHES. OBEY POSTED WARNING SIGNS AND FLAGS AND TALK TO A LIFEGUARD BEFORE SWIMMING. USE CAUTION WHEN IN OR NEAR THE WATER AND ALWAYS SWIM NEAR A LIFEGUARD. && $$ MAXWELL
1 follow-up statement
624 WHUS46 KSGX 302357 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 457 PM PDT TUE JUN 30 2015 CAZ552-010100- /O.EXP.KSGX.BH.S.0010.000000T0000Z-150701T0000Z/ ORANGE COUNTY COASTAL AREAS- 457 PM PDT TUE JUN 30 2015 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 5 PM PDT THIS AFTERNOON... LIGHTNING HAS DIMINISHED SINCE 430 PM...AND THE THREAT OF LIGHTNING HAS ENDED AT THE BEACHES FOR THE REST OF THIS AFTERNOON. $$ MAXWELL
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this beach hazards statement went out at Jun 30, 2:14 PM PDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jun 30, 2:14 PM PDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 214 PM PDT TUE JUN 30 2015 .SYNOPSIS... A DISTURBANCE MOVING THROUGH THE AREA WILL CONTINUE TO PRODUCE SHOWERS AND THUNDERSTORMS THIS AFTERNOON...MAINLY IN SAN DIEGO COUNTY...WITH MORE SHOWERS AND THUNDERSTORMS POSSIBLE FOR MOST AREAS LATE TONIGHT INTO WEDNESDAY MORNING DUE TO ANOTHER DISTURBANCE PASSING THROUGH. ANY THUNDERSTORMS THAT OCCUR IN THE LOWER ELEVATIONS COULD PRODUCE DRY LIGHTNING STRIKES. HIGH PRESSURE OVER THE GREAT BASIN AND LOW PRESSURE OFF THE CALIFORNIA AND BAJA COASTS WILL CONTINUE TO DIRECT A FLOW OF MID AND HIGH LEVEL MONSOONAL MOISTURE ACROSS SOUTHERN CALIFORNIA FOR MUCH OF THE WEEK INTO EARLY NEXT WEEK. THIS WILL SUPPORT A CHANCE OF THUNDERSTORMS THROUGH THURSDAY...MAINLY NEAR THE MOUNTAINS AND PORTIONS OF THE DESERTS DURING THE AFTERNOON HOURS. MINOR DRYING IS POSSIBLE FOR SATURDAY WITH ANOTHER CHANCE FOR AFTERNOON THUNDERSTORMS FOR THE MOUNTAINS AND DESERTS SUNDAY AND MONDAY. TEMPERATURES WILL PEAK TODAY...THEN COOL TO NEAR TO SLIGHTLY BELOW AVERAGE FOR FRIDAY THROUGH EARLY NEXT WEEK. A SHALLOW MARINE LAYER AND WEAK ONSHORE FLOW WILL PRODUCE PATCHY NIGHT AND MORNING LOW CLOUDS AND FOG NEAR THE COAST AND WESTERN VALLEYS AT TIMES. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... AFTERNOON RADAR SHOWS VERY ACTIVE THUNDERSTORM ACTIVITY OVER SAN DIEGO COUNTY THIS AFTERNOON...AS THE DISTURBANCE FROM EARLIER THAT WAS OVER NORTHERN BAJA AND SONORA MEXICO HAS SPARKED NUMEROUS THUNDERSTORMS...SOME OF WHICH PROMPTED SEVERE THUNDERSTORM WARNINGS. THE THUNDERSTORMS SHOULD DIE OFF BY THIS EVENING AFTER THE DISTURBANCE MOVES OFF TO THE WEST. ON WATER VAPOR SATELLITE...A LARGE RIDGE REMAINS IN PLACE OVER THE GREAT BASIN...WITH A LOW FAR TO THE SOUTH-SOUTHWEST OF SAN DIEGO...RESULTING IN THE CONTINUED MOIST SOUTHEAST FLOW ALOFT. MODELS SHOW INDICATIONS THAT AN EASTERLY WAVE COULD MOVE OVER THE AREA TONIGHT INTO WEDNESDAY MORNING...BRINGING A PLUME OF MID AND UPPER LEVEL MOISTURE. RECENT MODEL RUNS SHOW THE THIS WAVE PRODUCING WIDESPREAD SHOWERS AND SPRINKLES...WITH POSSIBLE THUNDERSTORMS...LATE TONIGHT THROUGH WEDNESDAY MORNING FOR MOST OF THE AREA...SO THE FORECAST HAS BEEN ADJUSTED FOR THIS. THE INCREASING CLOUDS FROM THIS MID-TO-UPPER LEVEL MOISTURE SURGE COULD PLAY A FACTOR IN INHIBITING LATE MORNING/AFTERNOON MOUNTAIN CONVECTION FOR WEDNESDAY...AS THE CLOUD COVER WOULD REDUCE DAY-TIME HEATING...AND THEREFORE DECREASE THE INSTABILITY. THE CLOUDS ALSO WILL PLAY A ROLE IN BRINGING OVERALL COOLER CONDITIONS TO THE FORECAST AREA. THE FLOW BECOMES A LOT WEAKER ON THURSDAY AND FRIDAY...WHICH WOULD MEAN THAT STORMS WOULD BE SLOW-MOVING. HOWEVER...MOISTURE IS ALSO DIMINISHED ON THOSE DAYS...WITH THE GFS ONLY SHOWING UP TO 1.15 INCHES OF PRECIPITABLE WATER...AND THE NAM12 SHOWING 0.80 INCHES. COOLING WILL CONTINUE AS WELL AS THE RIDGE WEAKENS OVER OUR AREA...WITH DAY-TIME HIGHS REACHING NEAR TO SLIGHTLY BELOW NORMAL. THE SHALLOW MARINE LAYER WILL CONTINUE THROUGH FRIDAY...WITH NIGHT AND MORNING PATCHY STRATUS AND FOG OVER THE COAST AND EXTREME WESTERN VALLEYS. FOR SATURDAY THROUGH EARLY NEXT WEEK...THE RIDGE MOVES OVER THE FOUR CORNERS REGION...AND THE FLOW ALOFT TURNS SOUTHERLY. THE GFS SHOWS MOST OF THE MOISTURE DURING THIS PERIOD STAYING TO OUR EAST...WITH MINIMAL CHANCES FOR ANY AFTERNOON CONVECTION...WHILE THE ECMWF IS SLIGHTLY MORE MOIST...POSSIBLY ENOUGH FOR SOME AFTERNOON THUNDERSTORMS/SHOWERS OVER THE MOUNTAINS SUNDAY AND MONDAY. LOOK FOR TEMPERATURES TO CONTINUE TO BE NEAR TO SLIGHTLY BELOW NORMAL. THE MARINE LAYER SHOULD DEEPEN AND BECOME LESS PATCHY...WITH NIGHT AND MORNING STRATUS OVER THE COAST AND WESTERN VALLEYS. && .AVIATION... 302050Z...COAST/VALLEYS... AFTERNOON AND EVENING SHOWERS/THUNDERSTORMS...DECREASING DURING THE NIGHT. LOW CLOUDS BASED AROUND 500-1000 FEET MSL...TOPS AROUND 1500 FEET MSL OVER THE COASTAL WATERS...MOVING INLAND OVERNIGHT. CONFIDENCE IN OCCURRENCE OF THE LOW CLOUDS IN THE KSAN TAF FOR TONIGHT IS MODERATE...AND CONFIDENCE IN THE TIMING IS MODERATE. MTNS/DESERTS...AFTERNOON AND EVENING SHOWERS/THUNDERSTORMS. THUNDERSTORM TOPS TO NEAR 50000 FT MSL. LOCAL GUSTY SURFACE WINDS...AND LOCAL VIS RESTRICTIONS IN HEAVY RAIN POSSIBLE. SHOWERS AND THUNDERSTORMS DECREASING DURING THE NIGHT. && .MARINE... 150 PM...SHOWERS AND THUNDERSTORMS DECREASING DURING THE NIGHT...OTHERWISE NO HAZARDOUS MARINE WEATHER IS EXPECTED THROUGH FRIDAY. && .BEACHES... 150 PM...SHOWERS AND THUNDERSTORMS DECREASING DURING THE NIGHT. FREQUENT LIGHTNING POSSIBLE DURING THUNDERSTORMS. && .SKYWARN... SKYWARN ACTIVATION IS REQUESTED FOR SAN DIEGO COUNTY. SKYWARN ACTIVATION MAY BE NECESSARY FOR THE OTHER COUNTIES THIS AFTERNOON. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...HARRISON AVIATION/MARINE...SMALL
In the hours before
Local storm report, Jun 30, 3:17 PM PDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
317 PM PDT TUE JUN 30 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 PM TSTM WND GST 6 SSE AGUANGA 33.36N 116.84W
06/30/2015 M47 MPH SAN DIEGO CA MESONET
MESONET STATION PALOMAR MTN (HIGH POINT
LOOKOUT) /AT571/
&&
BALocal storm report, Jun 30, 3:18 PM PDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
318 PM PDT TUE JUN 30 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM NON-TSTM WND GST 1 NW CORONADO 32.70N 117.20W
06/30/2015 M39 MPH SAN DIEGO CA ASOS
ASOS STATION NORTH ISLAND /NZY/
&&
NILocal storm report, Jun 30, 3:20 PM PDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
320 PM PDT TUE JUN 30 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND GST 3 SSE VALLEY CENTER 33.18N 116.99W
06/30/2015 M40 MPH SAN DIEGO CA MESONET
MESONET STATION LAKE WOHLFORD /LKWSD/
&&
NILocal storm report, Jun 30, 3:38 PM PDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
338 PM PDT TUE JUN 30 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM TSTM WND DMG LAKELAND VILLAGE 33.64N 117.35W
06/30/2015 RIVERSIDE CA DEPT OF HIGHWAYS
TREE DOWN ACROSS WHOLE RD IN LAKELAND
VILLAGE.
&&
SHARRISOLocal storm report, Jun 30, 3:43 PM PDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
343 PM PDT TUE JUN 30 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM FLOOD 5 NE POWAY 33.03N 116.96W
06/30/2015 SAN DIEGO CA DEPT OF HIGHWAYS
CHP REPORTS MUD SLIDE ACROSS ROADWAY AT
HIGHLAND VALLEY ROAD AND ARCHIE MOORE ROAD
IN POWAY.
&&
SHARRISOLocal storm report, Jun 30, 3:47 PM PDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
347 PM PDT TUE JUN 30 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM FLASH FLOOD 3 SW RAMONA 33.01N 116.91W
06/30/2015 SAN DIEGO CA DEPT OF HIGHWAYS
CHP REPORTS SECOND HAND REPORT OF FLASH
FLOOD WASH OUT WITH 1.5 FEET OF SOIL ACROSS
THE PAVEMENT AT HIGHLAND VALLEY ROAD AND
HIGHWAY 67 NEAR RAMONA.
&&
SHARRISOThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 12:38 PM PDT | Special Weather Statement | SGX | San Diego | 52 min |
| Jun 30, 1:06 PM PDT | Beach Hazards Statement | SGX | San Diego | 3 hr |
| Jun 30, 1:19 PM PDT | Special Weather Statement | SGX | San Diego | 41 min |
| Jun 30, 1:53 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 52 min |
| Jun 30, 2:00 PM PDT | Severe Thunderstorm Warning | SGX | Riverside, San Diego | 60 min |
| Jun 30, 2:01 PM PDT | Severe Thunderstorm Warning | SGX | Riverside, San Diego | 59 min |
| Jun 30, 2:08 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 34 min |
| Jun 30, 2:42 PM PDT | Areal Flood Advisory | SGX | Riverside, San Diego | 2 hr |
| Jun 30, 2:53 PM PDT | Special Weather Statement | SGX | San Diego | 37 min |
Nearby
Beach Hazards Statements in California, 2015Every beach hazards statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.